E-ISSN 2636-834X
 

Case Report 


Valproic acid induced hyperammonaemic encephalopathy: case report

Gül Eryılmaz, Işıl Göğcegöz Gül, Barış Önen Ünsalver, Celal Salçini, Esra Sağlam.

Abstract
Hyperammonemia is a well-known adverse effect of valproic acid therapy. In the recent years, encephalopathy cases triggered by vaproic acid use-related hyperammonemia have been reported and regular blood ammonium level follow-up is suggested. Polypharmacy, malnutrition, urea cycle disorders are risk factors for encephalopathy triggered by vaproic acid related hyperammonemia. Here, we report a case of symptomatic non-hepatic encephalopathy during valproic acid treatment combined with electroconvulsive therapy (ECT). Valproic acid may have induced hyperammonemic encephalopathy in combination with the anesthetic agent propofol. We may suggest that patients receiving combination of valproic acid and propofol as induction agents for ECT, clinicians should be careful for the development of hyperammonaemic encephalopathy.

Key words: valproic Acid, non-hepatic encephalopathy, Propofol, electroconvulsive therapy


 
ARTICLE TOOLS
Abstract
PDF Fulltext
How to cite this articleHow to cite this article
Citation Tools
Related Records
 Articles by Gül Eryılmaz
Articles by Işıl Göğcegöz Gül
Articles by Barış Önen Ünsalver
Articles by Celal Salçini
Articles by Esra Sağlam
on Google
on Google Scholar


How to Cite this Article
Pubmed Style

Gul Eryılmaz, Işıl Goğcegoz Gul, Barış Onen Unsalver, Celal Salcini, Esra Sağlam. [Valproic acid induced hyperammonaemic encephalopathy: case report]. PBS. 2014; 4(4): 182-5. Turkish. doi:10.5455/jmood.20140414121325


Web Style

Gul Eryılmaz, Işıl Goğcegoz Gul, Barış Onen Unsalver, Celal Salcini, Esra Sağlam. [Valproic acid induced hyperammonaemic encephalopathy: case report]. https://www.pbsciences.org/?mno=149983 [Access: December 19, 2023]. Turkish. doi:10.5455/jmood.20140414121325


AMA (American Medical Association) Style

Gul Eryılmaz, Işıl Goğcegoz Gul, Barış Onen Unsalver, Celal Salcini, Esra Sağlam. [Valproic acid induced hyperammonaemic encephalopathy: case report]. PBS. 2014; 4(4): 182-5. Turkish. doi:10.5455/jmood.20140414121325



Vancouver/ICMJE Style

Gul Eryılmaz, Işıl Goğcegoz Gul, Barış Onen Unsalver, Celal Salcini, Esra Sağlam. [Valproic acid induced hyperammonaemic encephalopathy: case report]. PBS. (2014), [cited December 19, 2023]; 4(4): 182-5. Turkish. doi:10.5455/jmood.20140414121325



Harvard Style

Gul Eryılmaz, Işıl Goğcegoz Gul, Barış Onen Unsalver, Celal Salcini, Esra Sağlam (2014) [Valproic acid induced hyperammonaemic encephalopathy: case report]. PBS, 4 (4), 182-5. Turkish. doi:10.5455/jmood.20140414121325



Turabian Style

Gul Eryılmaz, Işıl Goğcegoz Gul, Barış Onen Unsalver, Celal Salcini, Esra Sağlam. 2014. [Valproic acid induced hyperammonaemic encephalopathy: case report]. Psychiatry and Behavioral Sciences, 4 (4), 182-5. Turkish. doi:10.5455/jmood.20140414121325



Chicago Style

Gul Eryılmaz, Işıl Goğcegoz Gul, Barış Onen Unsalver, Celal Salcini, Esra Sağlam. "[Valproic acid induced hyperammonaemic encephalopathy: case report]." Psychiatry and Behavioral Sciences 4 (2014), 182-5. Turkish. doi:10.5455/jmood.20140414121325



MLA (The Modern Language Association) Style

Gul Eryılmaz, Işıl Goğcegoz Gul, Barış Onen Unsalver, Celal Salcini, Esra Sağlam. "[Valproic acid induced hyperammonaemic encephalopathy: case report]." Psychiatry and Behavioral Sciences 4.4 (2014), 182-5. Print.Turkish. doi:10.5455/jmood.20140414121325



APA (American Psychological Association) Style

Gul Eryılmaz, Işıl Goğcegoz Gul, Barış Onen Unsalver, Celal Salcini, Esra Sağlam (2014) [Valproic acid induced hyperammonaemic encephalopathy: case report]. Psychiatry and Behavioral Sciences, 4 (4), 182-5. Turkish. doi:10.5455/jmood.20140414121325